Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

April 20, 2021Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Apr 20, 2021, 5:42 AM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2021, 5:42 AM EDT (09:42 UTC)
Expired
Apr 20, 2021, 6:30 AM EDT
In force
48 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 140 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1822 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS82 KMFL 200942
SPSMFL

Special Weather Statement
National Weather Service Miami FL
542 AM EDT Tue Apr 20 2021
 
FLZ067-068-168-201030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
542 AM EDT Tue Apr 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 630 AM EDT...

* At 542 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles east of Canal Point, moving
  northeast at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jupiter, Palm Beach Gardens, Tequesta, North County Airport, The
  Acreage, Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2692 8003 2671 8048 2687 8058 2696 8043
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0942Z 244DEG 24KT 2683 8046 

$$

Hadi/CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 3:39 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 20, 3:39 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
339 AM EDT Tue Apr 20 2021

...WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS CONTINUE TODAY...

.DISCUSSION...

SHORT TERM (Through Wednesday):

A frontal boundary remains quasi-stationary around the Lake region,
and keeping SoFlo under SW flow, which in turn keeps advecting deep
and warm air from the Caribbean. Model solutions also depict another
mid-level shortwave feature traveling along the boundary, which will
also contribute to supporting flares of deep convection through the
rest of today.

Already radar has shown a couple of instances where training of
cells has taken place, with 1 hour unbiased accumulations indicating
2-3 inches in places near Liberty city and Miami Shores during the
overnight hours. It is still a long way before this event is
over, so a watchful eye will be kept for such instances where
training of cells and colliding boundaries may operate in order to
keep persistent rainfall over the same location.

As advertised, the moisture profile continues to increase, not only
over the lake region but all across SoFlo, with PWAT values in the
1.5 to 2 inches range today. And along with CAPE around 2K, 500 mb
temps around -10C, and sufficient bulk shear values, expect
additional rounds of showers through this evening with localized
flooding possible. This afternoon looks like the best time for
daytime heating to further enhance potential for strong to severe
cells, with concerns being damaging winds, hail, excessive rainfall,
and even an isolated tornado can't be ruled out. That said, daytime
heating should take a modest hit from the persisting cloud cover and
shower activity, but still be able to push highs into the mid to
upper 80s over much of the area.

Similar general scenario on Wednesday, with models hinting at the
first sings of the front finally pushing a little further south
during the late afternoon and into the early evening hours.

&&

LONG TERM (Wednesday Night through Monday):

Long range models finally show an initial push of the front over
central Florida, which seems to moves across SoFlo on Thursday, and
clear the state by the evening hours. Guidance then shows good
consensus in bringing drier air behind the FROPA, with a break form
the wet pattern finally taking place.

By Friday, models show another trough deepening over the central
CONUS, which drags another frontal boundary into the northern
Gulf waters and towards the Florida peninsula during the upcoming
weekend. Uncertainty remains regarding the final solution of this
scenario, which will surely continue to evolve during the later
part of the long term.

Lingering cloud cover should keep high temperatures in the low-mid
80s on Thursday, then a warming trend returns to the area on Friday
with afternoon highs back into the upper 80s to near 90 for the
weekend.

&&

.AVIATION (06Z TAFS)...

MVFR/IFR periods possible through around 07Z with a large area of
rain and embedded thunderstorms slowly moving across South
Florida. Will continue to handle the situation with TEMPOS/AMD.
Can't rule out occasional LIFR, but for now it seems mostly
stratiform rain will prevail through the rest of the morning
hours. Light SW flow will become breezy and gusty at times this
afternoon, then back to a light flow after 21/00-01Z.

&&

.MARINE...

A cold front moving located across central Florida is bringing
widespread showers and scattered thunderstorms through the middle
of the week. Winds may reach cautionary levels at times over the
Atlantic waters this afternoon. Strong to severe thunderstorms may
develop over the coastal waters during the next couple of days,
bringing brief periods of gusty winds and rough seas.

&&

.BEACHES...A Moderate Risk of Rip Currents continues today for all
the Palm Beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  74  87  70 /  50  60  70  30
West Kendall     90  73  88  68 /  40  60  60  30
Opa-Locka        88  73  86  68 /  50  60  70  30
Homestead        88  72  87  68 /  30  50  60  30
Fort Lauderdale  87  74  86  70 /  60  60  80  30
N Ft Lauderdale  87  73  85  69 /  70  60  80  30
Pembroke Pines   88  73  87  68 /  60  60  80  30
West Palm Beach  86  70  83  67 /  80  70  70  20
Boca Raton       87  72  85  68 /  70  60  80  30
Naples           82  72  82  66 /  70  70  70  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 20, 4:19 AM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
419 AM EDT Tue Apr 20 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
202030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
419 AM EDT Tue Apr 20 2021

...Showers and Thunderstorms Continue Today...
...Moderate Risk of Rip Currents for the Palm Beaches...
...Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: scattered thunderstorms continue across the area, with
primary hazards being will be lightning strikes, locally heavy
rainfall, and gusty winds.

Flooding: periods of heavy rain can result in localized flooding,
especially over urban areas with poor drainage. Multiple storms
affecting the same area will lead to accumulation of water on roads,
especially intersections prone to flooding.

Hail: some thunderstorms may produce hail today.

Wind: the strongest thunderstorms may produce brief periods of
gusty winds that could reach 50 mph or higher. Severe storms may
produce damaging winds this afternoon.

Waterspouts: a waterspout or two may be possible in the stronger
thunderstorm activity.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Chances of strong to severe thunderstorms on Wednesday as a frontal
boundary meanders around and north of South Florida through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, but individual spotters are
encouraged to report any significant weather events to the National
Weather Service Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Apr 20, 3:04 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
304 AM EDT TUE APR 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     MARINE TSTM WIND 1 S NORTH MIAMI BEACH   25.91N 80.16W
04/20/2021  M42 MPH          MIAMI-DADE         FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 42 MPH /
            36 KNOTS WAS RECORDED BY MESONET STATION
            XNMI NORTH MIAMI.

&&

WEINMAN
Local storm report, Apr 20, 3:25 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
325 AM EDT TUE APR 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 AM     MARINE TSTM WIND 2 NE DANIA BEACH        26.09N 80.12W
04/20/2021  M50 MPH          BROWARD            FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 50 MPH /
            43 KNOTS WAS RECORDED BY MESONET STATION
            XPEG PORT EVERGLADES.

&&

WEINMAN
Local storm report, Apr 20, 3:31 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
331 AM EDT TUE APR 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 AM     MARINE TSTM WIND 1 E DANIA BEACH         26.06N 80.13W
04/20/2021  M39 MPH          BROWARD            FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 39 MPH /
            34 KNOTS WAS RECORDED BY MESONET STATION
            XPES PORT EVERGLADES SOUTH.

&&

WEINMAN
Local storm report, Apr 20, 3:54 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 AM EDT TUE APR 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 AM     TSTM WND GST     1 NW DANIA BEACH        26.07N 80.15W
04/20/2021  M41 MPH          BROWARD            FL   ASOS

            A THUNDERSTORM WIND GUST OF 41 MPH WAS
            RECORDED BY ASOS STATION KFLL FORT
            LAUDERDALE/HOLLYWOOD INTL AIRPORT.

&&

WEINMAN
Local storm report, Apr 20, 3:55 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EDT TUE APR 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 AM     TSTM WND GST     NORTH PERRY AIRPORT     26.00N 80.23W
04/20/2021  M41 MPH          BROWARD            FL   ASOS

            A THUNDERSTORM WIND GUST OF 41 MPH WAS
            RECORDED BY ASOS STATION KHWO PEMBROKE
            PINES.

&&

WEINMAN
Special weather statement, Apr 20, 5:42 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
542 AM EDT Tue Apr 20 2021

FLZ067-068-168-201030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
542 AM EDT Tue Apr 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 630 AM EDT...

* At 542 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles east of Canal Point, moving
  northeast at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jupiter, Palm Beach Gardens, Tequesta, North County Airport, The
  Acreage, Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2692 8003 2671 8048 2687 8058 2696 8043
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 0942Z 244DEG 24KT 2683 8046

Hadi/CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Apr 19, 9:38 PM EDTSpecial Marine WarningMFL97 min
Apr 19, 9:41 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Apr 19, 10:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 19, 10:03 PM EDTSpecial Marine WarningMFL87 min
Apr 19, 10:11 PM EDTSpecial Weather StatementMFLMonroe64 min
Apr 19, 10:44 PM EDTSpecial Weather StatementMFLBroward46 min
Apr 19, 11:01 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Apr 19, 11:04 PM EDTSpecial Marine WarningMFL56 min
Apr 19, 11:25 PM EDTSpecial Marine WarningMFL65 min
Apr 19, 11:41 PM EDTSpecial Marine WarningMFL64 min
Apr 19, 11:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Apr 19, 11:56 PM EDTSpecial Marine WarningMFL94 min
Apr 20, 12:18 AM EDTSpecial Weather StatementMFLMiami-Dade42 min
Apr 20, 12:24 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Apr 20, 12:26 AM EDTSpecial Marine WarningMFL45 min
Apr 20, 1:28 AM EDTSpecial Marine WarningMFL92 min
Apr 20, 1:32 AM EDTSpecial Weather StatementMFLMonroe58 min
Apr 20, 2:19 AM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Apr 20, 2:25 AM EDTFlash Flood WarningMFLMiami-Dade3 hr
Apr 20, 2:32 AM EDTSevere Thunderstorm WarningMFLMiami-Dade58 min
Apr 20, 2:34 AM EDTSpecial Weather StatementMFLMiami-Dade56 min
Apr 20, 2:36 AM EDTSpecial Weather StatementMFLCollier39 min
Apr 20, 2:37 AM EDTSpecial Marine WarningMFL83 min
Apr 20, 2:55 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
Apr 20, 3:02 AM EDTSpecial Marine WarningMFL58 min
Apr 20, 3:03 AM EDTSpecial Weather StatementMFLBroward57 min
Apr 20, 7:42 AM EDTSpecial Marine WarningMFL63 min
Apr 20, 8:34 AM EDTSpecial Marine WarningMFL26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.